MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT NAVION; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VNMC4646C218TU
Medical Device Problem Codes Leak/Splash (1354); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Vascular Dissection (3160); No Clinical Signs, Symptoms or Conditions (4582); Aneurysm expansion (4597)
Date of Event 10/10/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Valiant navion stent grafts were implanted during the endovascular treatment of a thoracic aortic aneurysm.It was reported core lab review of ct imaging from approx.48 months post index procedure, noted a new stent ring enlargement of + 1.5mm was noted on ring 4 of (b)(6) and +1.6mm on ring 6 of(b)(6).A new type iiib endoleak observed on stent graft (b)(6).No fracture or stent ring migration were noted.The maximum aortic diameter measured 58.5mm.No aortic enlargement was reported.No stent ring migration or stent fractures were observed.No additional clinical sequalae were provided and the patient will be monitored.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Additional information received; it was reported that a secondary procedure was performed approximately 5 years post-index procedure to treat the type iiib endoleak.The valiant captivia was relined with one 45 x 10 cm and two 45x 20 cm non-medtronic stent grafts.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information received: corelab review of ct scans performed approximately 4 years and 10 months after the index procedure identified a type iiib endoleaks associated with vnmf4343c223tu and a type iiib endoleak in vnmc4646c218tu stent graft.Stent ring enlargement in vnmf4343c223tu was noted as follows: +2.4mm at ring 3 (persistent), +3.0mm at ring 6 (new).For vnmc4646c218tu, stent ring enlargement was observed at: +3.9mm at ring 6 (persistent), +2.7mm at ring 5 (new), +4.1mm at ring 7 (new), +3.0mm at ring 8 (new), +3.8mm at ring 11 (new), and +1.8mm at ring 12 (new).No stent fractures were identified.Aortic enlargement of +5.3mm was observed compared to imaging from approximately 10 months post-index procedure.Dissection was also identified within the distal navion stent vnmc4646c218tu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
The valiant navion stent grafts were relined with one 45 x 10 cm and two 45x 20 cm non-medtronic stent grafts.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information received: corelab review of ct imaging performed approximately 5 years and 1 month post-index procedure identified persistent stent ring enlargement on stent graft vnmf4343c223tu (+1.8 mm at ring 3 and +2.8 mm at ring 6).Persistent stent ring enlargement was also observed on stent graft vnmc4646c218tu (+2.8 mm at ring 6, +1.8 mm at ring 5, +2.8 mm at ring 7, +1.8 mm at ring 8, +2.7 mm at ring 11, and +1.7 mm at ring 12).Persistent aortic enlargement of +5.6 mm was noted when compared to ct imaging obtained approximately 11 months post-index procedure , with a maximum aortic diameter of 62.1 mm.No endoleak or stent fracture was observed in the devices.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
VALIANT NAVION
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key21738599
Report Number9612164-2025-01635
Device Sequence Number4007782
Product Code MIH
UDI-Device Identifier00763000101190
UDI-Public(01)00763000101190(17)210101(21)V08195399
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 12/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2021
Device Model NumberVNMC4646C218TU
Device Catalogue NumberVNMC4646C218TU
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2025
Supplement Date Received by Manufacturer05/15/2025
10/13/2025
11/07/2025
11/19/2025
12/12/2025
Initial Report FDA Received Date04/01/2025
Supplement Report FDA Received Date05/15/2025
10/29/2025
11/10/2025
11/21/2025
12/12/2025
Date Device Manufactured01/02/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3005364322-02-19-2021-00
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient Age60 YR
Patient SexFemale